Alert archive / Missouri / Wind Advisories in 2022

Wind Advisory 1, NWS Kansas City, MO

January 4, 20228 counties in Missouri

NWS Kansas City, MO issued this wind advisory at Jan 4, 2022, 3:03 AM CST for 8 counties in Missouri. It took effect at Jan 4, 2022, 9:00 PM CST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Jan 4, 2022, 3:03 AM CST (09:03 UTC)
In effect from
Jan 4, 2022, 9:00 PM CST
Expired
Jan 5, 2022, 4:41 AM CST
In force
8 hr
Issued by
NWS Kansas City, MO

Counties Atchison County, MO, Gentry County, MO, Harrison County, MO, Mercer County, MO, Nodaway County, MO, Putnam County, MO, Schuyler County, MO, Worth County, MO

The radar

The Des Moines radar (KDMX), 150 km from the middle of the area, began a volume at 09:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 9.1 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2022-01-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2022-01-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 128 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2207 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
128 m²/s²
0-3 km storm-relative helicity
186 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

703 
WWUS73 KEAX 040903
NPWEAX

URGENT - WEATHER MESSAGE
National Weather Service Kansas City/Pleasant Hill MO
303 AM CST Tue Jan 4 2022

MOZ001>008-042000-
/O.NEW.KEAX.WI.Y.0001.220105T0300Z-220105T1100Z/
Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler-
Including the cities of Tarkio, Rock Port, Fairfax, Maryville, 
Grant City, Albany, Stanberry, King City, Bethany, Princeton, 
Mercer, Unionville, Lancaster, Queen City, Greentop, Downing, 
and Glenwood
303 AM CST Tue Jan 4 2022

...WIND ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 5 AM CST
WEDNESDAY...

* WHAT...Northwest winds 20 to 25 mph with gusts up to 45 mph 
  expected.

* WHERE...Atchison MO, Nodaway, Worth, Gentry, Harrison, Mercer, 
  Putnam and Schuyler Counties.

* WHEN...From 9 PM this evening to 5 AM CST Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down.

* ADDITIONAL DETAILS...Localized areas of blowing snow from the
  existing snow cover on the ground may occasionally reduce 
  visibilities.
  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
2 follow-up statements
270 
WWUS73 KEAX 041959
NPWEAX

URGENT - WEATHER MESSAGE
National Weather Service Kansas City/Pleasant Hill MO
159 PM CST Tue Jan 4 2022

MOZ001>008-051100-
/O.CON.KEAX.WI.Y.0001.220105T0300Z-220105T1100Z/
Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler-
Including the cities of Tarkio, Rock Port, Fairfax, Maryville, 
Grant City, Albany, Stanberry, King City, Bethany, Princeton, 
Mercer, Unionville, Lancaster, Queen City, Greentop, Downing, 
and Glenwood
159 PM CST Tue Jan 4 2022

...WIND ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 5 AM
CST WEDNESDAY...

* WHAT...Northwest winds 20 to 25 mph with gusts up to 45 mph 
  expected.

* WHERE...Atchison MO, Nodaway, Worth, Gentry, Harrison, Mercer, 
  Putnam and Schuyler Counties.

* WHEN...From 9 PM this evening to 5 AM CST Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
135 
WWUS73 KEAX 051041
NPWEAX

URGENT - WEATHER MESSAGE
National Weather Service Kansas City/Pleasant Hill MO
441 AM CST Wed Jan 5 2022

MOZ001>008-051145-
/O.CAN.KEAX.WI.Y.0001.000000T0000Z-220105T1100Z/
Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler-
Including the cities of Tarkio, Rock Port, Fairfax, Maryville, 
Grant City, Albany, Stanberry, King City, Bethany, Princeton, 
Mercer, Unionville, Lancaster, Queen City, Greentop, Downing, 
and Glenwood
441 AM CST Wed Jan 5 2022

...WIND ADVISORY IS CANCELLED...

Wind gusts have gradually relaxed early this morning across the 
advisory area, therefore the advisory has been cancelled.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this wind advisory went out at Jan 4, 2:58 AM CST, 5 minutes earlier.

Area forecast discussion, Jan 4, 2:58 AM CST, 5 minutes before
AREA FORECAST DISCUSSION
National Weather Service Kansas City/Pleasant Hill MO
258 AM CST Tue Jan 4 2022

.Discussion...
Issued at 255 AM CST TUE JAN 4 2022

Key Messages:

- Warm temperatures and breezy southerly winds are expected today,
followed by a cold front this evening with gusty northwest winds.

- Minor accumulations of snowfall are expected Wednesday night into
Thursday morning.

- Bitterly cold temperatures return for Wednesday night into Friday
morning.

Starting off relatively warm this morning with temperatures in the
upper 20s to lower 30s. The main stories today will be the continued
warmup, with highs reaching the middle to upper 40s in most
locations outside of snow-covered areas. Even areas with the deepest
snow cover in N MO will approach 40 degrees. Southerly winds will
become gusty, especially by late this morning with some gusts to
35 mph. A strong cold front will push through the CWA this
evening, and bring with it much colder temperatures and gusty
northwesterly winds. In fact, some of the winds will be even
stronger than during the day, especially across far northern MO
where a few gusts should reach around 45 mph. Likewise, have
issued a wind advisory for this evening across far northern MO.
Some potential for localized blowing snow from the existing
snowpack, albeit with several days of sunshine and temperatures
above freezing, a modest crust has developed over much of the
pack, which should help to limit more widespread concerns for
blowing snow.

Focus shifts on the potential for snowfall accumulations for
Wednesday night into Thursday morning associated with the next
upper wave embedded within a broad trough and an increase in mid-
level frontogenetic forcing. While there remains some model
variability with respect to the specifics of snowfall
coverage/amounts, confidence is increasing to see a narrow swath
of snowfall, with the highest totals generally oriented west-east
across the Interstate 70 corridor. In this zone, 1-2 inches of
snowfall is expected. Snow is likely to begin by mid-evening Wed,
and exit from west to east Thursday morning.

Lastly, bitterly cold temperatures are likely beginning Wednesday
night and lasting into Friday morning as surface high pressure
settles into the region. Overnight lows will be in the single digits
to single digits below zero both nights. Wind chills may also hover
between zero and -15 degrees F during this stretch, especially
across the north half of the CWA. A much warmer day will return by
Saturday as highs return back into the 40s to lower 50s.

&&

.Aviation...(For the 06Z TAFS through 06Z Tuesday Night)
Issued at 1133 PM CST MON JAN 3 2022

VFR conditions through the period. Increasing southwest flow
overnight will lead to marginal low level wind shear tonight,
however, the gusty surface conditions put it outside of criteria.
Expecting 40-45 knots out of the southwest in the 1-2K agl layer.
This momentum will mix towards the surface on Tuesday creating
gusty conditions. Cold front will approach from the northwest
Tuesday evening, leading to a wind shift from the northwest and
rapidly falling temperatures.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
MO...Wind Advisory from 9 PM this evening to 5 AM CST Wednesday for
     MOZ001>008.

&&

Discussion...Blair
Aviation...BT
Hazardous weather outlook, Jan 3, 5:53 AM CST, 21 hours 10 minutes before
Hazardous Weather Outlook
National Weather Service Kansas City/Pleasant Hill MO
553 AM CST Mon Jan 3 2022

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-041200-
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS-
Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler-
Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton-
Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton-
Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis-
Cooper-Bates-Henry-
553 AM CST Mon Jan 3 2022

This hazardous weather outlook is for northwest...north central and
west central Missouri...as well as extreme eastern Kansas.

.DAY ONE...Today and Tonight

 Wind chills of 5 above to 15 below zero will be possible this
 morning. Coldest wind chills will be across north-central Missouri
 near the Iowa border.

 More detailed information can be accessed at...
 https://www.weather.gov/eax/hwo

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

 An Arctic airmass will move in by midweek with snow possible
 Wednesday night into Thursday. Minor accumulations expected.

 More detailed information can be accessed at...
 https://www.weather.gov/eax/hwo

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 4, 3:05 PM CSTWind Chill AdvisoryEAXAdair, Andrew, Atchison, Buchanan, Daviess, DeKalb and 10 more45 hr

Nearby

Wind Advisories in Missouri, 2022Every wind advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.